Posted by: KV | 2012-05-21

Diflucan for 9 weeks?


I am a 28 year old female (43kgs). GP has put me on treatment of Diflucan - 1 tablet a week for 9 weeks. This is for chronic, recurrent candida infections (since childhood). Is this duration of treatment safe? 9 weeks seems very long. Wont this affect my liver? At the same time, I am TRYING to cut out foods which feed candida - sugar, sweeteners, wheat, potatoes, dairy (except butter, yogurt and cottage cheese). Is this diet recommended while taking diflucan? For how long must i eat like this? I am struggling with cravings for sweet things - is there any sweetener I AM allowed to have? What is the effect of Isomalt on candida? Help please, this is getting rather depressing.
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


I suggest that you follow a healthy, balanced diet, which can include a little sugar. The treatment of Diflucan is correct and you should go for follow-ups with your doctor on a regular basis.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.